Endocrine System Channel
Topics
Medications
Quicklinks
Related Channels

Armour Thyroid and Hair Loss

For those taking Armour Thyroid (thyroid USP), hair loss is a possible side effect. Usually, hair loss is a temporary side effect that improves within the first few months of treatment. However, it can also be a sign that your Armour Thyroid dosage is too high. If you are taking Armour Thyroid and hair loss occurs, notify your healthcare provider immediately.

Can Armour Thyroid Cause Hair Loss?

Armour® Thyroid (thyroid USP) is a prescription thyroid medication. Hair loss appears to be a possible side effect of thyroid replacement medications, although it is not clear if Armour Thyroid causes this problem, since the prescribing information does not discuss side effects in any detail. Usually, hair loss is a temporary side effect that improves within the first few months of taking Armour Thyroid. However, it can also be a sign that you are taking too much of the drug. Taking too much Armour Thyroid causes hyperthyroidism symptoms, including hair loss.
 
If you experience hair loss with Armour Thyroid, check with your healthcare provider. Depending on several factors, including the severity of the hair loss, there are things that he or she may be able to do. If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another medicine to treat your condition. Your healthcare provider may also monitor you more closely to make sure you are not getting too much Armour Thyroid. Remember that it is possible that your hair loss could be completely unrelated to the drug.
 
Type 2 Diabetes: Fact or Fiction

Armour Thyroid Medication Info

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.